Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jun 4, 2021, 4:27 PM MDT for Grant County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 4:27 PM MDT (22:27 UTC)
- Expired
- Jun 4, 2021, 5:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
County Grant County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945
WWUS83 KBIS 042227
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
427 PM MDT Fri Jun 4 2021
NDZ042-042300-
Grant ND-
427 PM MDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 500 PM
MDT...
At 427 PM MDT, strong thunderstorms were clustered over Carson, or 13
miles east of Elgin, moving east at 15 mph.
Half inch hail and wind gusts to 55 mph will be possible with these
storms.
Locations impacted include...
Carson, Lark, Raleigh, Leith and Heil.
LAT...LON 4635 10177 4644 10182 4652 10176 4652 10130
4637 10130 4637 10129 4636 10129 4627 10137
TIME...MOT...LOC 2227Z 281DEG 13KT 4645 10158
$$
EDWARDSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:56 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 4, 2:56 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 356 PM CDT Fri Jun 4 2021 .UPDATE... Issued at 356 PM CDT Fri Jun 4 2021 Quick update to expand low pops across the southwest where some cells have developed, including a thunderstorm over Adams county. && .SHORT TERM...(This evening through Saturday) Issued at 315 PM CDT Fri Jun 4 2021 Very warm temperatures continue to be found across the CWA today. Many areas have broken 100 degrees, while the remainder of the area are in the 90s. The apparent temperatures are still around a 100 or even slightly less with the dry heat in place. This has help off any heat highlights for today. Breezy southwest winds are also found across much of central and eastern areas. As a result widespread near critical to critical fire weather danger will be found through the evening. Areas with known high fuel danger remain in a Red Flag Warning, while other areas still see near critical fire weather danger. A weak front looks to push through later this afternoon through this evening. Some weak showers are currently about to push into the northwest from MT. As this feature moves through hi- res models want to fire up elevated storms across the north. A few of these storms may become strong to severe, and produce mainly gusty winds and frequent lightning with little rainfall. Meanwhile across central and southwestern portions, a pool of higher dewpoints will bring increased instability to these area through tonight. As this front moves through this area could be another focused for strong to severe storms, although some capping and lack of shear may inhibit their full potential. Overall the threat of severe weather is scattered tonight and worth watching with gusty winds up to 70 mph and perhaps some hail up to the size of quarters possible. This initial round of storms looks to exit the region this evening. A secondary wave could then bring scattered showers tonight into Saturday morning. The rest of Saturday then looks to be slightly cooler yet still warm and see light winds. RH values will be low across the northwest to improved across the southeast. The lack of wind will hold off critical fire danger, although near critical fire danger is possible. Another front then looks to bring the next round of potentially strong to severe storms later Saturday. This is mainly a Saturday night threat, although some isolated activity is possible in the north Saturday afternoon. .LONG TERM...(Saturday night through Friday) Issued at 315 PM CDT Fri Jun 4 2021 Continued warm weather with periods of strong to severe storms looks to be found in the long term. A stronger cold front will push through Saturday night bringing the next threat for widespread strong to severe storms. This system looks to have a little more instability and shear to work with making the main threats hail and strong winds. Storms diminish Sunday morning, with cooler more seasonal temperatures expected for Sunday. Strong northwest winds and drying conditions could bring another near critical to critical fire weather day Sunday. Monday looks to be another potentially active day across the region. Low in SD looks to set up a warm front somewhere in the northern plains bringing increased instability and shear to these same regions. The result could be a widespread severe weather threat, however, timing and location remains uncertain. Those with severe weather interests will want to keep an eye on Monday. The remainder of the week looks to be warm, with increased dewpoints limiting the fire weather threat. The thunderstorm threat could remain through mid week, then a ridge of high pressure looks to bringing less active weather to end the week. Enough of a surface gradient could still bring some breezy winds at times through next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1248 PM CDT Fri Jun 4 2021 Hot temperatures, VFR conditions, and some breezy winds will continue for much of the afternoon today. Mid to late afternoon a frontal boundary will bring chances for showers and thunderstorms. The best chances look to come from KXWA to KMOT and in the KBIS area. Put in VCTS for these areas, and a tempo group in the highest confidence area of KMOT. Strong winds and lighting will be today's main threats. Another round of showers may move through tonight, although confidence was too lot to include at this time and any shower activity today through tonight still looks to have generally VFR conditions. Breezy winds will become light tonight, then perhaps increase slightly tomorrow. Another round of showers and thunderstorms will be possible tomorrow night. && .BIS WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT this evening for NDZ003>005- 011>013-021>023-025. && UPDATE...JNS SHORT TERM...Anglin LONG TERM...Anglin AVIATION...Anglin
Hazardous weather outlook, Jun 4, 1:42 PM MDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 242 PM CDT Fri Jun 4 2021 NDZ003>005-011>013-021>023-025-051945- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Wells-Foster- 242 PM CDT Fri Jun 4 2021 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A Red Flag Warning is in effect through this evening. See www.weather.gov/bis for details. Thunderstorms are possible this afternoon and evening. Some storms may become severe. Strong wind gusts to 70 mph will be the main threat, although hail up to the size of quarters is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday evening and night. Some storms may be severe. Wind gusts to 60 mph will be the main threat, though some quarter size hail will also be possible. Near critical fire weather conditions expected on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather to the National Weather Service in Bismarck. NDZ001-002-009-010-017>020-031>037-040>047-051945- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- 242 PM CDT Fri Jun 4 2021 /142 PM MDT Fri Jun 4 2021/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Near critical fire weather conditions are expected this afternoon and evening. Thunderstorms are possible this afternoon and evening. Some storms may become severe. Strong wind gusts to 70 mph will be the main threat, although hail up to the size of quarters is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Near critical fire weather conditions possible over the northwest on Saturday. There is a chance of thunderstorms Saturday evening and night. Some storms may be severe. Wind gusts to 60 mph will be the main threat, though some quarter size hail will also be possible. Near critical fire weather conditions expected across the area on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather to the National Weather Service in Bismarck. NDZ048-050-051-051945- La Moure-McIntosh-Dickey- 242 PM CDT Fri Jun 4 2021 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...This Afternoon and Tonight Near critical fire weather conditions are expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday evening and night. A few storms may be strong with gusty winds and small hail. Near critical fire weather conditions expected on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 4, 3:04 PM MDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Bismarck ND 304 PM MDT Fri Jun 4 2021 NDZ041-044-042130- Hettinger ND-Adams ND- 304 PM MDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR FAR SOUTH CENTRAL HETTINGER AND CENTRAL ADAMS COUNTIES UNTIL 330 PM MDT... At 303 PM MDT, a strong thunderstorm was located 13 miles north of Haynes, or 14 miles northeast of Hettinger, moving east at 25 mph. Half inch hail and wind gusts to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of far south central Hettinger and central Adams Counties. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4611 10262 4623 10262 4623 10213 4601 10214 TIME...MOT...LOC 2103Z 280DEG 20KT 4618 10247 EDWARDS
Special weather statement, Jun 4, 4:27 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
427 PM MDT Fri Jun 4 2021
NDZ042-042300-
Grant ND-
427 PM MDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 500 PM
MDT...
At 427 PM MDT, strong thunderstorms were clustered over Carson, or 13
miles east of Elgin, moving east at 15 mph.
Half inch hail and wind gusts to 55 mph will be possible with these
storms.
Locations impacted include...
Carson, Lark, Raleigh, Leith and Heil.
LAT...LON 4635 10177 4644 10182 4652 10176 4652 10130
4637 10130 4637 10129 4636 10129 4627 10137
TIME...MOT...LOC 2227Z 281DEG 13KT 4645 10158
EDWARDSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:04 PM MDT | Special Weather Statement | BIS | Adams | 26 min |
| Jun 4, 5:02 PM MDT | Special Weather Statement | BIS | Grant | 43 min |
| Jun 4, 5:27 PM MDT | Special Weather Statement | BIS | Burleigh | 33 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.